• P-ISSN 0973-7200 E-ISSN 2454-8405
  • Follow us

Journal of Pharmaceutical Research

Article

Gilles De La Tourette Syndrome: A Case Report
  • VIEWS 872
  • PDF 215

Journal of Pharmaceutical Research

Year: 2015, Volume: 14, Issue: Special Issue, Pages: 87-87

Original Article

Gilles De La Tourette Syndrome: A Case Report

Abstract

Gilles de la Tourette syndrome otherwise simply known as Tourette Syndrome (TS) is characterized by involuntary movements and phonation; invariably classified as tic disorder1.A tic is an involuntary, sudden, rapid, recurrent, non-rhythmic, stereotyped, motor movement or vocalization.The most common co-occurring disorders with TS are Attention Deficit Hyperkinetic Disorder (ADHD) 50-60% and Obsessive Compulsive Disorder (OCD) 30-70%.This Case report describes the history of a 38-year-old man who showed symptoms of tic disorder, was initially misdiagnosed as having psychosis that later proved to be Tourette Syndrome. The patient was presented to the Psychiatry department in the October 2013 with chief complaints of repetitive turning of face to the left, anger outbursts, involuntary raising of the upper limbs, foul words usage and occasionally counting fingers over the past year that intensified in the 15 days prior to admission.The patient was prescribed a typical anti-psychotic such as Risperidone 2mg twice a day. Consequent admissions over the next one year showed new symptoms such as irritability, sudden movements of both upper and lower limbs, which progressed to jerking, hitting of his forehead multiple times, generalized body weakness, tremors of limbs that invariably led to disturbed sleep patterns. He was given combinations of neuroleptics such as Haloperidol and Olanzapine at doses of 5mg respectively with anti-depressants such as Lorazepam 1mg once daily and Fluoxetine 2omg thrice daily along with an anti-muscaranic agent Trihexyphenidyl 2mg twice daily.The patient was non-compliant with the prescribed medications. The patient reported in June 2015 and was admitted for a period of one month with extra pyramidal symptoms (EPS) as a side effect of the anti Haloperidol. The doctors decreased the dose of Haloperidol to 2.5 mg once daily to minimize his symptoms. Although the tic symptoms decreased effectively during his hospital stay, there were clear abnormalities in his social interaction which the doctors diagnosed later as schizoid personality traits.

DON'T MISS OUT!

Subscribe now for latest articles and news.